Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Cheyenne, WY

August 7, 2012Morrill County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 7, 2012, 2:31 PM MDT for Morrill County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 2:31 PM MDT (20:31 UTC)
Expired
Aug 7, 2012, 3:00 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY

County Morrill County, NE

The radar

The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-394 J/kg
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS85 KCYS 072031
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT TUE AUG 7 2012

NEZ021-072100-
MORRILL NE-
231 PM MDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRILL COUNTY UNTIL 300
PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF THE INTERSECTION OF HIGHWAY
385 AND 92...OR 22 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4158 10263 4170 10286 4178 10290 4180 10289
      4184 10283 4185 10267 4177 10267 4174 10263
      4165 10262
TIME...MOT...LOC 2031Z 296DEG 14KT 4178 10283

$$

LIEBL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:44 AM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 7, 11:44 AM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1144 AM MDT TUE AUG 7 2012

.AVIATION...18Z TAF ISSUANCE...

VFR CONDITIONS THROUGH THE TAF PERIOD. COULD SEE SOME ISOLATED
SHOWERS AND THUNDERSTORMS OVER THE EASTERNMOST SITES IN THE
NEBRASKA PANHANDLE THROUGH THE EARLY AFTERNOON. HOWEVER...MOISTURE WILL MOVE
OFF TO THE EAST DURING THE AFTERNOON WHICH WILL EVENTUALLY END
THIS THREAT. WEAK WINDS THROUGH THE PERIOD...EXCEPT NEAR STRONGER
OUTFLOW WINDS FROM SHOWERS/TSTMS.

&&

.PREV DISCUSSION... /ISSUED 403 AM MDT TUE AUG 7 2012/

SHORT TERM...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NIOBRARA
COUNTY THIS MORNING AT 2 AM. THIS IN RESPONSE TO A MINOR UPPER
LEVEL DISTURBANCE SEEN ON WATER VAPOR IMAGERY THAT IS CURRENTLY
MOVING EASTWARD TOWARDS THE SOUTHWEST PORTION OF SOUTH DAKOTA. AN
OUTFLOW BOUNDARY FROM EARLIER CONVECTION MOVED THROUGH LARAMIE
COUNTY AND IS CURRENTLY SITUATED FROM SCOTTSBLUFF TO JUST SOUTH OF
CHEYENNE. REST OF THE OBSERVED CONVECTION LOOKS TO BE DYING OFF
FAIRLY QUICK HERE OVER THE PAST FEW RADAR IMAGES. HIGH PRESSURE
LOOKS TO BE CONTROL OF WESTERN WYOMING...EXTENDING SOUTHWARD INTO
WESTERN COLORADO.

FOR TODAY...UPPER DISTURBANCE CONTINUES TO MOVE EAST INTO THE
DAKOTAS LATER THIS MORNING WITH A LEESIDE TROUGH CURRENTLY OVER THE
PANHANDLE MOVING OFF TO THE EAST AS WELL. COULD BE SOME ISOLATED
TO WIDELY SCATTERED CONVECTION ALONG THIS BOUNDARY THROUGH THE
MORNING AND AFTERNOON HOURS...BUT OVERALL...CONVECTION IS GOING TO
BE FEW AND FAR BETWEEN. MOST LOCATIONS TO REMAIN DRY TODAY WITH
NORTHWEST WINDS AS THE HIGH OVER WESTERN WYOMING MOVES EAST.
AFTERNOON TEMPERATURES A FEW DEGREES COOLER WITH THIS NORTHWEST
FLOW AND 700MB TEMPERATURES COOLING A COUPLE DEGREES. BY THIS
EVENING THOUGH...THE UPPER RIDGE REALLY BEGINS TO SHARPEN
UP...BUILDING OVER WESTERN WYOMING INTO MONTANA.

LONG TERM...WEDNESDAY THROUGH MONDAY...
THE LARGE AREA OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE CENTRAL
ROCKIES THROUGH THE UPCOMING WEEKEND. THE FEATURE IS GRADUALLY
FLATTENED STARTING FRIDAY AS A SHORTWAVE TROUGH MOVES ACROSS THE
NORTHERN AND CENTRAL ROCKIES.  THE RIDGE REBUILDS SOME FOR
SATURDAY BUT THE HIGH IS PUSHED FURTHER SOUTH SUNDAY AND MONDAY.
MOISTURE WILL BE LIMITED OVER THE CWA THROUGH THURSDAY MORNING
WITH A MINIMUM OF CLOUD COVER AND PRECIPITATION EXPECTED. BY
THURSDAY AFTERNOON...MID AND UPPER LEVEL MOISTURE MAKES A RETURN
TO THE REGION WHICH CONTINUES OVER MUCH OF THE CWA THROUGH EARLY
NEXT WEEK. IN ADDITION...LOW LEVEL MOISTURE INCREASES OVER THE
EAST PART OF THE CWA FRIDAY AND CONTINUES THROUGH EARLY NEXT WEEK.
EXPECTED PRECIPITABLE WATER VALUES INCREASE TO OVER AN INCH ACROSS
THAT PART OF THE CWA AS EARLY AS FRIDAY AND PERSISTS THROUGH THE
END OF THIS FORECAST PERIOD.

THE RESULT WILL BE VERY WARM TEMPERATURES OVER THE CWA WEDNESDAY
THROUGH MONDAY.  SOME MAINLY LATE DAY THUNDERSTORMS WILL ALSO BE
OVER THE WEST PART OF THE CWA THURSDAY AND THEN OVER MORE OF THE
CWA FRIDAY THROUGH MONDAY.

MODELS DIFFER STARTING ON FRIDAY FOR THE REGION AND HAVE LEANED
TOWARD THE 00Z ECMWF SOLUTION. THE MAIN EARLY DIFFERENCE IS WITH
THE PASSAGE OF A COLD FRONT ON FRIDAY NIGHT. THE GFS MOVES THE
FRONT ACROSS THE CWA...WHILE THE ECMWF KEEPS THE FRONT FURTHER TO
THE NORTH AND NOT MAKING MUCH PROGRESS INTO THE CWA.  WITH THE
SHORTWAVE TROUGH MOVING OVER THE REGION...BELIEVE THE FRONT WILL
MAKE IT THROUGH THE CWA BEFORE BECOMING STATIONARY OVER FAR EAST
WYOMING. THE FRONT MAY COOL TEMPERATURES FOR SATURDAY AND
ESPECIALLY ON SUNDAY. GFS ALSO INDICATES THE POSSIBILITY OF LOW
CLOUDS BEHIND THE FRONT LATE SATURDAY NIGHT AND SUNDAY MORNING.
THE GFS CONTINUES TO ALSO BE MORE MOIST THAN THE ECMWF AND PAINTS
MORE QPF OVER THE CWA.

PERHAPS THE MAIN MODEL DIFFERENCE WILL BE EARLY NEXT WEEK AS THE
00Z ECMWF DEVELOPS A DEEP TROUGH ALONG THE WEST COAST.  THE GFS
IS MUCH FLATTER AND AT THIS TIME THE PREFERENCE IS FOR THE MORE
AMPLIFIED ECMWF.

FIRE WEATHER...
EXPECT GENERALLY NORTH TO NORTHEASTERLY WINDS THROUGH MUCH OF THE
DAY AS HIGH PRESSURE OVER WESTERN WYOMING SLOWLY MOVES EAST.
AFTERNOON HUMIDITIES WILL FALL BACK INTO THE LOW TO MID TEENS AS
DRIER AIR ASSOCIATED WITH THE HIGH MOVES IN FROM THE WEST.
FORTUNATELY...WINDS WILL BE LIGHT TODAY...KEEPING CRITICAL FIRE
WEATHER CONDITIONS AT BAY. EXPECT GRADUALLY WARMING TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK WITH TEMPERATURES INTO THE UPPER
90S EAST OF THE LARAMIE RANGE AND UPPER 80S WEST. WINDS TO REMAIN
LIGHT THOUGH. DRY CONDITIONS TO CONTINUE UNTIL AT LEAST FRIDAY
WHEN ANOTHER UPPER LEVEL SYSTEM MOVES INTO WYOMING FROM THE WEST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

AVIATION...FINCH
Hazardous weather outlook, Aug 7, 11:04 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT TUE AUG 7 2012

WYZ101>119-081715-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1104 AM MDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT
SOUTHEAST WYOMING THURSDAY THROUGH MONDAY. AT THIS TIME...NONE OF
THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-081715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1104 AM MDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN
PORTIONS OF THE NEBRASKA PANHANDLE THROUGH EARLY THIS AFTERNOON.
NONE OF THE STORMS WILL PRODUCE SEVERE WEATHER...BUT BRIEF WIND
GUSTS TO 40 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT
THE WESTERN NEBRASKA PANHANDLE FRIDAY THURSDAY THROUGH MONDAY. AT
THIS TIME...NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 7, 2:00 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT TUE AUG 7 2012

NEZ021-072030-
MORRILL NE-
200 PM MDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 230
PM MDT...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF ANGORA...OR 19 MILES SOUTH OF
ALLIANCE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL MORRILL COUNTY.

&&

LAT...LON 4164 10279 4183 10315 4196 10304 4186 10267
TIME...MOT...LOC 2000Z 295DEG 16KT 4184 10299

MAZUR
Special weather statement, Aug 7, 2:31 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT TUE AUG 7 2012

NEZ021-072100-
MORRILL NE-
231 PM MDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRILL COUNTY UNTIL 300
PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF THE INTERSECTION OF HIGHWAY
385 AND 92...OR 22 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4158 10263 4170 10286 4178 10290 4180 10289
      4184 10283 4185 10267 4177 10267 4174 10263
      4165 10262
TIME...MOT...LOC 2031Z 296DEG 14KT 4178 10283

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:00 PM MDTSpecial Weather StatementCYSMorrill30 min

Nearby

Special Weather Statements in Nebraska, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.